MAUDE Adverse Event Report: KARL STORZ SE & CO. KG WORKING ELEMENT, BIPOLAR

KARL STORZ SE & CO. KG WORKING ELEMENT, BIPOLAR
Model Number 26040EB
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 11/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
According to the information received, the patient was admitted due to "10 days of irregular vaginal bleeding." admission diagnosis: abnormal uterine bleeding, intrauterine device in situ.On (b)(6) 2025, a hysteroscopic procedure was performed.During the procedure, an endometrial polyp was identified, and a hysteroscopic endometrial polypectomy with iud removal was planned.The surgery was performed using a storz 2 system.During the operation, a short circuit and explosion occurred at the connection point between the resectoscope loop cable and the sheath hub, accompanied by visible sparks.This resulted in a burn injury to the operator's finger, characterized by localized redness and significant pain.

Brand Name
WORKING ELEMENT, BIPOLAR
Common Device Name
WORKING ELEMENT, BIPOLAR
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
MDR Report Key23700743
Report Number2020550-2025-02233
Device Sequence Number21512913
Product Code HIH
UDI-Device Identifier04048551091784
UDI-Public04048551091784
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/02/2025
Report Date (Section F) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26040EB
Device Catalogue Number26040EB
Device Lot NumberWN10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/12/2025
Event Location Hospital
Date Report to Manufacturer12/02/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/02/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown